MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE
Model Number 48360W-09
Medical Device Problem Codes Material Separation (1562); Firing Problem (4011)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted single anastomosis duodeno-iileal bypass with sleeve gastrectomy (sadi-s) surgical procedure, the operating room team stated, "the staples got stuck under the groove that fires/pushes the blade.The customer attempted wiping and irrigating them out, but they were stuck.This caused staples to stick to the instrument and bowel." the individual staples that were superficially stuck to the bowel¿but not part of the anastomosis¿were retrieved using a grasper.According to the provider, there was no patient injury.The procedure was completed.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the stapler was inspected prior to use and found to be free of defects.During the first fire, loose staples were observed in the tissue, although the stapler fired completely without interruption and did not push or drag tissue.All loose staples were retrieved using an assist lap grasper and confirmed by visual inspection, with no need for additional procedures or post-operative imaging.No error messages were reported during the event.Multiple staples were missing from the staple line, specifically in front of the reload blade, but no gaps or un-approximated tissue were seen.Bleeding observed was minimal (<2ml) and expected; tisseel fibrin sealant was applied as per standard practice.The surgeon did not need to re-staple the tissue.The stapler issue was resolved by switching to a backup isi stapler, and there was no unplanned tissue removal.The instrument is being returned for evaluation, but the staple reload is not available, and no photos or videos of the event are available for review.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the sureform 60 reload or stapler for failure analysis evaluation.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the da vinci products to perform failure analysis.The sureform 60 stapler instrument was analyzed and the reported event with the instrument could not be replicated or confirmed.Visual inspection found no damage.The instrument was tested on an in-house system.The instrument passed the recognition and engagement tests on 3 of 3 attempts.The instrument clamped, unclamped and fired successfully.The instrument fired successfully twice using green sf60 reload.The cutline appeared smooth and consistent, with no jagged edges or tearing observed.All staples were deployed and correctly formed into the proper b-shape.The instrument moved intuitively with full range of motion in all directions.Review of msc and dsp logs were unable to verify any failures.The instrument was fully functional.Visual inspection found no lodged staplers or damage sleeve observed to the i-beam assembly.No product issue was found.Based on the investigation results, customer reported issues may be due to other factors unrelated to the product.For clarification, one unfired white sf60 reload was returned with the instrument.The stapler sureform 60 accessory was returned to isi for evaluation attached to instrument.There was no damage to the reload.There are no device related failures.The reload was returned unused and unfired.It did not proceed with the instrument.Visual inspection displayed no signs of physical damage to the cartridge, knife, pushers, or cover.The reload was attached to an in-house golden instrument and placed and driven on an in-house system.The reload attached to and removed from the instrument without any issues on multiple attempts.The instrument passed the recognition and engagement tests.The reload passed the reload recognition test.The instrument initialized, clamped, fired, and unclamped without any issues using the returned reload.No product issue was identified.An advanced log review was performed by an isi failure analysis engineer (fae).The following information was provided: the logs show pn 480460-12, ln k14251213-0019 was installed on the system 4 times and fired 4 white reloads.On each install, the first clamp was successful.On install 1, the firing was completed with 3 pauses for compression.On installs 2 and 3, the firings were each completed with 1 pause for compression.On install 4, the firing was completed with no pauses for compression.The instrument was then removed and not used in the procedure again.There were no stapler related errors in the logs that were available for the procedure.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24953025
Report Number2955842-2026-22451
Device Sequence Number5406521
Product Code GDW
UDI-Device Identifier10886874113827
UDI-Public(01)10886874113827(10)K10250710
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number48360W-09
Device Catalogue Number48360W
Device Lot NumberK10250710
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/31/2026
Supplement Date Received by Manufacturer05/11/2026
Initial Report FDA Received Date04/22/2026
Supplement Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexFemale
Patient Weight108 KG
Patient EthnicityNon Hispanic
Patient RaceWhite